Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suggested althrocin drops for a child having fever and vomiting. Developed lose motion. Stomach infection?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Hi, Our doctor has suggested althrocin drops for my 3 month old baby who has fever and vomitting (no loose motions but smelly farts). My 27 month old daugther had the same problem a week before and was prescribed a similar erythromycin antibiotic. On use of this she started having loose motions and was later diagonised with bacterial infection in the stomach. After giving bacigyl-N she is fine now. 1. Im now worried about the use of erythromycin for my 3 month old baby 2. Is it possible that he too has some stomach infection (Note: mother feed only). If yes how would erythromycin help in this? 3. What is the need to complete the 5 day course of an antibiotic Regards, XXXXXXX
Posted Sun, 24 Feb 2013 in Child Health
Answered by Dr. E Venkata Ramana 54 minutes later
Thank you for your query on Healthcare Magic,
I went through your history and concerns regarding the use of althrocin drops in your 3 months old baby.
My suggestions to your concerns are:
1. Nothing to worry and you can use erythromycin for your 3 months old baby as
prescribed by your doctor, and erythromycin is a pro kinetic drug also and it
stops vomitings.
2. As he is exclusively breastfed, the stomach infection is rare, and erythromycin
will work for some bacterial causes of stomach infection.
3. The need for full 5 days course of an antibiotic is for the complete eradication of
the infection by bacterial pathogens.
Hope I have answered your concerns, if you have any clarification please let me know.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor